The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

jrtufo

Forum Replies Created

Viewing 8 reply threads
  • Replies
      jrtufo
      Participant
      I had the fever/chills issues pretty bad so my doc lowered my dose to .5 MEK and 100 Taf 2X per day and that really helped. I’ve been on the therapy for 2+ years now and after reading your experience I consider myself very lucky! Best of luck, and let us know how you progress.

      Loading spinner
      jrtufo
      Participant
      NED is one of the most beautiful phrases…Warrior indeed!

      Loading spinner
      jrtufo
      Participant
      That combo can be crazy difficult, but my experience is that it does get more manageable and predictable. It does sound like you should talk to the doc about going on a lower dose.

      Loading spinner
      jrtufo
      Participant
      Thanks all. Spots and accompanying pain vanished within 48 hours. Going back on the combo today, fingers crossed!

      Loading spinner
      jrtufo
      Participant
      Rock On Tex!

      Loading spinner
      jrtufo
      Participant
      Wow. You have had a time of it. In addition to what you are and have been doing I hope you also have a palliative care member on your team. Having someone advocate for your pain management needs while you are in (or out) or therapy may be of great help to how you navigate this next chapter. It doesn’t mean you are weak, but it could mean that you’ll be more comfortable while being strong.

      Loading spinner
      jrtufo
      Participant

      I've been on this combo for 18 months.  I sufferred from severe chills/fevers but with a reduction of the daily dose (1.5 mg of the Mek + 100 mg 2X per day of the Taf) I've been coasting for about six months.  I'd recommend pushing the doc for a reduction so as to keep away from the steroids as much as possible.  And you are right;  it sucks going through this alone…

      Loading spinner
      jrtufo
      Participant

      Get yourself to the best ENT within driving distance.  ENTs see lots more parotid issues than dermatolagists or even general oncologists.  Mine was an annoying smaller than a pea size hard lump, until it wasn't.  It grew from pea sized to peach pit sized in about 12 weeks.  Even though it looked like a cyst on the scan and didn't show any evidence of problems with a needle biopsy my ENT wanted it out.  Thank Goodness!

      Loading spinner
      jrtufo
      Participant

      I've been on the Taf Mek combo for about a year.  The fatigue is overwhelming.  The docs have me stop when the fever and chills hit, but nothing much can be done for the fatigue.  I exercise first thing in the morning and sleep the rest of the day.  Wish I could say that it's getting better, but for me, it's not.  Everyone is different and his body may adapt better.  Give it time and be 100 % up front with the docs.  Also I've tried the Keytruda and that was stopped due to too many complicatons.  But that can make a person tired and it does stay in the system a long time.

      Loading spinner
      jrtufo
      Participant
      Thank you Celeste-while I don’t post very often I have always valued your sound research and heartfelt replies.  I am so lucky that this combo has worked for me (particularly given my very grim options and prognosis four years ago!)  I know that melanoma will never truly be in my “rearview mirror” but stopping treatment would give me some peace of mind because of the lack of knowledge when it comes to longterm use and the effects on other organs…I’ll look into Richard_k

      Loading spinner
      jrtufo
      Participant
      Norvitis was unbelievably helpful with co-pay assistance although I maxed out and now I’m on the hook each year until I meet my deductible responsibilities.  So (fortunately) thus far the $ part has been manageable and insurance hasn’t tried to impose a limit even though the drug company itself suggests no more than one year.  Thank you so much for responding.

      Loading spinner
      jrtufo
      Participant
      I’ve been on this combo for about 2.5 years. I had trouble with fatigue and fevers initially and have been on a reduced dosage for about 1.5 years without much trouble. I consider it a great combo for me as my tumor was not able to be fully removed yet my scans now show only dead tissue. Try the normal dose, prepare yourself for fever/chill combo and understand that your body very well may adjust (as mine has) over time. Good luck and keep the ibprophen close by.

      Loading spinner
      jrtufo
      Participant
      I second Jackie! Nothing better than a NEDversary!

      Loading spinner
      jrtufo
      Participant
      I’ve been on the Taf/mek combo for over two years. Initially I had a very hard go of it and when I stopped for far longer than the doctor recommended 4 days (2 weeks!) my next scan showed a small new growth in my lungs. Happy to report that my body has adapted (on a slightly lower dose than originally prescribed) and no more spots on my lungs and my residual tumor has turned to dead tissue. Hoping that for you the fever/chills/rash episodes will become fewer and farther between.

      Loading spinner
      jrtufo
      Participant

      I had 5 Keytruda infusions then stopped due to progression.  Switched to Taf/Mek in Sept 17, added the Keytruda for two infusions in Dec of 17 and got really sick.  Stopped everything for a month to recover some energy and went back on Tak/Mek.  On and off with the combo as fatigue/fever problems came and went.  Recently had a very bad case of pneumonia.  My doc thinks that the Keytruda is out of my system-but I always wonder.  Sticking with the Taf/Mek as long as my scans continue to show dead tumor tissue and I can handle the fevers.  I hope that your mom is getting the answers she needs to decide on treatment.  Hopefully she is at a teaching hospital and is get oncology AND palliative care.

      Loading spinner
Viewing 8 reply threads